Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 23, 2014, 4:42 PM CST for 11 counties in Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 4:42 PM CST (22:42 UTC)
- Expired
- Jan 24, 2014, 3:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670 WWUS74 KCRP 232242 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 442 PM CST THU JAN 23 2014 ...STRONG WINDS WILL BRING FREEZING TEMPERATURES TO PORTIONS OF SOUTH TEXAS TONIGHT... .A STRONG COLD FRONT MOVING ACROSS SOUTH TEXAS WILL BRING STRONG WINDS AND MUCH COLDER AIR TO THE REGION. ALONG WITH THE CONCERN FOR WINTRY PRECIPITATION AND POTENTIALLY DANGEROUS WIND CHILLS...FREEZING TEMPERATURES WILL OCCUR. OVER INLAND PORTIONS OF SOUTH TEXAS FRIDAY MORNING FOR 2 OR MORE HOURS. THIS FREEZE WARNING IS GENERALLY FOR LOCATIONS NEAR AND NORTH OF A WOODSBORO TO SKIDMORE TO ALICE TO FREER TO ENCINAL LINE...WHERE FREEZING TEMPERATURES ARE EXPECTED FOR AT LEAST TWO HOURS. TXZ231>234-241-246-240600- /O.NEW.KCRP.WI.Y.0001.140123T2242Z-140124T0600Z/ /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...REFUGIO...WOODSBORO 442 PM CST THU JAN 23 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...WIND ADVISORY THROUGH MIDNIGHT TONIGHT. STRONGEST WINDS PEAKING AROUND MID EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT WITH ISOLATED LOCATIONS BRIEFLY REACHING THE UPPER 20S. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ247-240600- /O.NEW.KCRP.WI.Y.0001.140123T2242Z-140124T0900Z/ /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ CALHOUN- INCLUDING THE CITY OF...PORT LAVACA 442 PM CST THU JAN 23 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY FOR CALHOUN COUNTY...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. * TIMING...WIND ADVISORY THROUGH 3 AM TONIGHT. * WINDS...NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ229-230-240-240600- /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ LA SALLE-MCMULLEN-DUVAL- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...FREER...BENAVIDES...SAN DIEGO 442 PM CST THU JAN 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT. ISOLATED LOCATIONS MAY BRIEFLY REACH THE UPPER 20S. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ TXZ242>245-240600- /O.NEW.KCRP.WI.Y.0001.140123T2242Z-140124T0900Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 442 PM CST THU JAN 23 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN AND MIDDLE COASTAL BEND...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. * TIMING...THROUGH 3 AM TONIGHT. STRONGEST WINDS PEAKING AROUND MID EVENING. * WINDS...NORTH TO NORTHEAST SUSTAINED 25 TO 35 MPH WITH A FEW GUSTS TO NEAR 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ HART
2 follow-up statements
981 WWUS74 KCRP 240340 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 940 PM CST THU JAN 23 2014 ...STRONG WINDS CONTINUE AND WILL BRING FREEZING TEMPERATURES TO PORTIONS OF SOUTH TEXAS TONIGHT... .A STRONG COLD FRONT HAS BROUGHT STRONG WINDS AND MUCH COLDER TEMPERATURES TO THE REGION. ALONG WITH THE CONCERN FOR WINTRY PRECIPITATION AND POTENTIALLY DANGEROUS WIND CHILLS...FREEZING TEMPERATURES WILL OCCUR OVER INLAND PORTIONS OF SOUTH TEXAS LATE TONIGHT AND INTO FRIDAY MORNING. TXZ239-241100- /O.EXA.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ WEBB- INCLUDING THE CITY OF...LAREDO 940 PM CST THU JAN 23 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING FOR NORTHERN AND EASTERN WEBB COUNTY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY. * TIMING...WIND ADVISORY THROUGH MIDNIGHT TONIGHT. STRONGEST WINDS PEAKING AROUND MID EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ TXZ231>234-241-246-241100- /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ /O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0600Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...REFUGIO...WOODSBORO 940 PM CST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * TIMING...WIND ADVISORY THROUGH MIDNIGHT TONIGHT. STRONGEST WINDS PEAKING AROUND MID EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING WITH ISOLATED LOCATIONS BRIEFLY REACHING THE UPPER 20S. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ247-241100- /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ /O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/ CALHOUN- INCLUDING THE CITY OF...PORT LAVACA 940 PM CST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * TIMING...WIND ADVISORY THROUGH 3 AM TONIGHT. * WINDS...NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ229-230-240-241100- /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ LA SALLE-MCMULLEN-DUVAL- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...FREER...BENAVIDES...SAN DIEGO 940 PM CST THU JAN 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING. ISOLATED LOCATIONS MAY BRIEFLY REACH THE UPPER 20S. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ TXZ242>245-240900- /O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 940 PM CST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * TIMING...THROUGH 3 AM TONIGHT. STRONGEST WINDS PEAKING AROUND MID EVENING. * WINDS...NORTH TO NORTHEAST SUSTAINED 25 TO 35 MPH WITH A FEW GUSTS TO NEAR 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ HART
563 WWUS74 KCRP 240554 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1154 PM CST THU JAN 23 2014 ...STRONG WINDS CONTINUE AND WILL BRING FREEZING TEMPERATURES TO PORTIONS OF SOUTH TEXAS TONIGHT... .A STRONG COLD FRONT HAS BROUGHT STRONG WINDS AND MUCH COLDER TEMPERATURES TO THE REGION. ALONG WITH THE CONCERN FOR WINTRY PRECIPITATION AND POTENTIALLY DANGEROUS WIND CHILLS...FREEZING TEMPERATURES WILL OCCUR OVER INLAND PORTIONS OF SOUTH TEXAS LATE TONIGHT AND INTO FRIDAY MORNING. TXZ231>234-241-246-241400- /O.EXP.KCRP.WI.Y.0001.000000T0000Z-140124T0600Z/ /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...REFUGIO...WOODSBORO 1154 PM CST THU JAN 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING WITH ISOLATED LOCATIONS BRIEFLY REACHING THE UPPER 20S. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS MAY MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ247-241400- /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ /O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/ CALHOUN- INCLUDING THE CITY OF...PORT LAVACA 1154 PM CST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * TIMING...WIND ADVISORY THROUGH 3 AM TONIGHT. * WINDS...NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ229-230-239-240-241400- /O.CON.KCRP.FZ.W.0004.140124T0900Z-140124T1600Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO 1154 PM CST THU JAN 23 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CST FRIDAY... * TEMPERATURE...30 TO 32 DEGREES FOR TWO OR MORE HOURS LATE TONIGHT INTO FRIDAY MORNING. ISOLATED LOCATIONS MAY BRIEFLY REACH THE UPPER 20S. * IMPACTS...SOME DAMAGE IS POSSIBLE TO TEMPERATURE SENSITIVE PLANTS AND CROPS. PETS AND SOME LIVESTOCK MAY NEED PROTECTION FROM THE COLD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ TXZ242>245-240900- /O.CON.KCRP.WI.Y.0001.000000T0000Z-140124T0900Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 1154 PM CST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * TIMING...THROUGH 3 AM TONIGHT. STRONGEST WINDS PEAKING AROUND MID EVENING. * WINDS...NORTH TO NORTHEAST SUSTAINED 25 TO 35 MPH WITH A FEW GUSTS TO NEAR 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:53 PM CST, 49 minutes earlier.
Area forecast discussion, Jan 23, 3:53 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 PM CST THU JAN 23 2014
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...COLD FRONT
POSITIONED FROM PORT ARANSAS...TO CORPUS CHRISTI TO ALICE AND
WESTWARD AS OF 4PM. TEMPERATURES DROPPING INTO THE 50S AND UPPER
40S SO FAR. ALL AREAS SHOULD DROP INTO THE 40S BY EARLY
EVENING...THEN INTO THE 30S BEFORE MIDNIGHT. LIGHT RAIN ONGOING
ACROSS MOST OF AREA AT THIS TIME...WILL CONTINUE THROUGH THE NEXT
18-24 HOURS. THINKING HAS NOT CHANGED MUCH IN ANTICIPATION OF
FROZEN PRECIPITATION. A BIT MORE CONFIDENCE IN THE SLEET POTENTIAL
WITH LATEST SOUNDINGS. LRD SOUNDING SHOWING AS MUCH AS 1200M SUB
FREEZING LAYER BENEATH THE WARM AIR WHICH SHOULD BE SUFFICIENT TO
CONVERT MUCH OF THE LIQUID INTO SLEET. COLD LAYER A BIT MORE
SHALLOW FARTHER EAST...ESPECIALLY SOUTHEAST ZONES. WHERE SHALLOWER
COLD LAYER EXISTS AND SURFACE TEMP CAN DROP BELOW FREEZING...WILL
SEE BETTER CHANCE FOR ZR. THIS IS MOST NOTABLE IN
VICTORIA/REFUGIO/GOLIAD AREA. CENTRAL PORTIONS OF CWA ARE MORE
COMPLICATED AND HINGE ON BOTH THE DEPTH OF THE FREEZING LAYER AND
WHETHER THE SURFACE TEMPERATURE CAN GET TO FREEZING. MUCH OF THE
AREA IS WITHIN A DEGREE ONE SIDE OR THE OTHER OF THE FREEZING
MARK...MAKING A DISTINCTION BETWEEN A FORECAST OF RAIN OR FREEZING
RAIN VERY DIFFICULT...ALONG WITH THE POTENTIAL FOR SLEET.
ONSET OF FREEZING PRECIP IS STILL EXPECTED AROUND 7-10Z ACROSS THE
AREA AS THE LAYER COOLS. ENDING TIME OF FROZEN PRECIP IS
QUESTIONABLE AS TEMPERATURES WILL NOT RECOVER MUCH DURING THE DAY ON
FRIDAY. THINK PRECIP SHOULD MAINLY END IN FAR WEST ZONES BY
NOON...BUT IN EASTERN ZONES STILL HAVE SLIGHT CHANCE TO CHANCE...AND
COULD STILL BE SOME SLEEP N OF I 37 INTO THE EARLY AFTERNOON. ALL
PRECIP SHOULD COME TO AN END FOR INLAND AREAS BY 00Z. COASTAL
LOCATIONS BY 06Z.
ANOTHER BIG STORY IS WINDS TONIGHT. EXPECT STRONG WINDS DO DEVELOP
IN THE WAKE OF THE FRONT. SO FAR SEEING GUSTS 30-35 MPH IN NORTHERN
ZONES. WE WILL BORDER ON WIND ADVISORY CRITERIA FOR A FEW HOURS
EARLY TONIGHT...MAINLY IN COASTAL COUNTIES. WINDS REMAIN GUSTY
OVERNIGHT RESULTING IN WIND CHILLS FROM THE UPPER TEENS INTO THE MID
20S. WINDS WILL GRADUALLY RELAX DURING THE DAY ON FRIDAY AS THE
PRESSURE GRADIENT WEAKENS. TEMPERATURES REMAIN VERY COLD...WITH
HIGHS EXPECTED ONLY IN THE MID TO UPPER 30S.
FRIDAY NIGHT SHOULD BE COOL AND QUIET WITH MIN TEMPS BACK INTO THE
LOWER TO MID 30S.
&&
LONG TERM (SATURDAY THROUGH THURSDAY)...THE GFS/ECMWF DETERMINISTIC
PROG AN UPPER DISTURBANCE TO MOVE ACRS THE NRN PLAINS/MIDWEST
SUNDAY/SUNDAY NIGHT AND CONTRIBUTE TO A FROPA OVER THE CWA/MSA
MONDAY. OWING TO LIMITED MSTR (GFS PWAT VALUES/MOISTURE PROFILE)...
NO SIGNIFICANT PCPN EXPECTED ALONG THE FRONT. SCA CONDITIONS LIKELY
OVER THE COASTAL WATERS AFTER FROPA. THE DETERMINISTIC GFS/ECMWF
PROG ANOTHER DISTURBANCE TO DEVELOP ACRS THE ROCKIES MONDAY THEN
ACRS THE SRN PLAINS TUESDAY. THIS SECOND SYSTEM IS EXPECTED TO
MAINTAIN SCA CONDITIONS OVER THE WATERS TUESDAY. THE ECMWF/GFS PROG
THE UPPER PATTERN TO TRANSITION TO QUASI-ZONAL NEAR THE END OF THE
PERIOD (GFS ENSEMBLE MEAN ADDS CREDENCE.) CONCUR WITH THE INCREASING
ISENTROPIC LIFT SCENARIO FOR WEDNESDAY/THURSDAY (GFS DETERMINISTIC
300K ISENTROPIC LEVEL) WITH LOW CONDENSATION PRESSURE DEFICITS BY
THURSDAY FOR THE ERN CWA/MSA. WL FCST A SLIGHT CHANCE FOR PCPN OVER
THE EXTREME ERN CWA/MSA FOR THURSDAY.
&&
.MARINE...COLD FRONT PUSHING INTO NORTHERN COASTAL WATERS AT THIS
TIME AND WILL PROGRESS SOUTHWARD THROUGH ABOUT 6PM. GALES EXPECTED
TO DEVELOP AND LAST THROUGH LATE TONIGHT. HAZARDOUS SEAS WILL ALSO
DEVELOP OVERNIGHT. CONDITIONS GRADUALLY IMPROVE ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 34 38 36 58 47 / 70 50 20 10 10
VICTORIA 29 35 35 56 43 / 80 40 10 10 10
LAREDO 33 42 34 62 46 / 50 20 10 10 10
ALICE 32 38 35 58 45 / 60 40 10 10 10
ROCKPORT 33 38 36 58 50 / 70 60 20 10 10
COTULLA 30 41 33 58 42 / 50 20 10 10 10
KINGSVILLE 34 38 34 59 46 / 60 50 10 10 10
NAVY CORPUS 37 41 37 59 51 / 70 60 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 3 AM TO 10 AM CST FRIDAY FOR THE FOLLOWING
ZONES: BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...LA
SALLE...LIVE OAK...MCMULLEN...REFUGIO...VICTORIA.
WINTER WEATHER ADVISORY FROM 2 AM TO NOON CST FRIDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...JIM
WELLS...LA SALLE...LIVE OAK...MCMULLEN...SAN PATRICIO...
WEBB.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR
THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
WINTER STORM WARNING FROM 2 AM TO NOON CST FRIDAY FOR THE
FOLLOWING ZONES: GOLIAD...REFUGIO...VICTORIA.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM CST FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING UNTIL 7 AM CST FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CST FRIDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.
&&
PZ/83...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Jan 23, 3:57 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 PM CST THU JAN 23 2014 TXZ229>234-239>247-242200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 357 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. A WINTER STORM WARNING FOR ICE AND SLEET IS IN EFFECT FROM 2 AM TO NOON CST FRIDAY FOR GOLIAD...VICTORIA AND REFUGIO COUNTIES. A WINTER WEATHER ADVISORY FOR ICE AND SLEET IS IN EFFECT FROM 2 AM TO NOON CST FRIDAY FOR THE COUNTIES OF BEE...CALHOUN...LA SALLE...MCMULLEN... LIVE OAK...WEBB...DUVAL...JIM WELLS...SAN PATRICIO AND ARANSAS. A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR ALL OF SOUTH TEXAS...WITH WIND CHILLS FROM THE UPPER TEENS TO THE MID 20S. A FREEZE WARNING IS IN EFFECT FOR LOCATIONS NEAR AND NORTH OF A WOODSBORO TO SKIDMORE TO ALICE TO FREER TO ENCINAL LINE... WHERE FREEZING TEMPERATURES ARE EXPECTED FOR AT LEAST TWO HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BREEZY AND COLD CONDITIONS TUESDAY MORNING BEHIND A COLD FRONT MAY BRIEFLY CAUSE WIND CHILLS OVER THE NORTHERN EDGE OF SOUTH TEXAS TO FALL BELOW 25 DEGREES...POSSIBLY NECESSITATING A WIND CHILL ADVISORY FOR A COUPLE HOURS BEFORE DAWN. ADDITIONALLY...FREEZING TEMPERATURES ARE LIKELY OVER THE SAME AREA TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-242200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 357 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST FRIDAY FRIDAY FOR THE GULF OF MEXICO OUT TO 60 NM OFFSHORE. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST FRIDAY FOR THE BAYS AND WATERWAYS BAFFIN BAY TO PORT O'CONNOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO EXPIRE EARLY SATURDAY MORNING AS POST FRONTAL WINDS SUBSIDE. A COLD FRONT IS EXPECTED TO BLOW THROUGH MONDAY WITHIN A FEW HOURS OF NOON...BRINGING WINDS AND WAVES OVER THE COASTAL WATERS TO SMALL CRAFT ADVISORY LEVELS AND POSSIBLY GALE WARNING LEVELS MONDAY EVENING THROUGH MUCH OF TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:50 PM CST | Winter Storm Watch | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 8 hr |
| Jan 22, 8:50 PM CST | Winter Weather Advisory | CRP | Aransas, Bee, Calhoun, Duval, Jim Wells, Kleberg and 7 more | 39 hr |
| Jan 22, 9:06 PM CST | Gale Warning | CRP | 30 hr | |
| Jan 22, 9:06 PM CST | Small Craft Advisory | CRP | 51 hr | |
| Jan 23, 4:00 AM CST | Freeze Warning | CRP | Bee, Calhoun, Duval, Goliad, Jim Wells, La Salle and 7 more | 32 hr |
| Jan 23, 4:30 AM CST | Wind Chill Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 32 hr |
| Jan 23, 4:30 AM CST | Winter Storm Warning | CRP | Goliad, Refugio, Victoria | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.